Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 18, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Aug 1, 1999, 10:37 PM CDT for Ellis County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1999, 10:37 PM CDT (03:37 UTC)
- Expired
- Aug 2, 1999, 1:35 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 140 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2709 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 020337 FFWDDC KSC051-020635- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1037 PM CDT SUN AUG 1 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN ELLIS COUNTY IN CENTRAL KANSAS * UNTIL 135 AM CDT * FLOODING CONTINUES IN SOUTHERN ELLIS AND MANY ROADS ARE FLOODED FROM ANTONIO TO 6 MILES SOUTH OF ANTONIO...AND WEST TO THE TREGO COUNTY LINE. MORE THUNDERSTORMS WILL MOVE INTO SOUTHERN ELLIS COUNTY BY MIDNIGHT AND FURTHER AGGRAVATE THE FLOODING. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! KRUSE/REITER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:21 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Aug 1, 3:21 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT SUN AUG 1 1999 SFC OBS SHOWING EASTERLY FLOW CONTINUING ACROSS CWA WITH CLOUDS THICKEN ACROSS THE AREA EARLY THIS AFTERNOON. PCPN ALREADY BEGINNING TO BE DETECTED ON 88D IN THE NORTHERN COUNTIES AND JUST SOUTH OF THE OK/KS BOARDER AT THIS TIME. 12Z DDC SOUNDING SHOWING PRECIP WATER AT 1.60. MAIN FORECAST CHALLENGE THIS AFTERNOON WILL BE POPS AND POT FOR HEAVY RAIN OVERNIGHT. ALL MODELS APPEAR TO BE IN SIMILAR AGREEMENT WITH GENERAL FLOW PATTERN OVER THE NEXT 48 HOURS. ETA/AVN SEEM TO HAVE A SLIGHTLY BETTER HANDLE OF MID LEVEL MOISTURE AND 850/700 MB FEATURES. AS A RESULT WILL LEAN TOWARDS THESE SOLUTIONS THIS AFTERNOON. UPSLOPE FLOW WILL CONTINUE TO POOL MOISTURE OVER WESTERN SECTIONS OF CWA THIS EVENING. S/W WHICH WAS ALSO EVIDENT FROM W/V LOOP WILL MOVE NORTH INTO EASTERN CO/WESTERN KS EARLY TONIGHT. BEST DIFFLUENCE ALOFT WILL BE OVER WESTERN SECTIONS OF KANSAS TONIGHT WITH BEST 850 MB TADV AND MOISTURE CONVERGENCE PRESENT HERE AS WELL...CAN NOT RULE OUT BRIEF HEAVY RAIN FROM A SOME OF THE STORMS WHICH WILL DEVELOP. SO WITH THIS IN MIND PLUS 12Z DDC PRECIP WATER...FFG AND LAST NIGHTS RAINFALL WILL GO WITH FFA FOR OUR WESTERN AND NORTHERN COUNTIES TONIGHT. POPS WILL REFLECT THIS AS WELL WITH CAT POPS IN THE NORTHWEST AND TAPER OFF TO 30 IN THE SE WHERE WEAKER FORCING WILL BE PRESENT. WEAK NW FLOW DEVELOPS ALOFT ON MONDAY AS A SERIES OF WEAK VORT LOBES MOVE ALONG THIS FLOW MONDAY INTO TUESDAY. ALL MODELS INDICATE THIS...HOWEVER DIFFER ON TIMING. SFC UPSLOPE FLOW CONTINUES WITH LOW AND MID LEVEL MOISTURE REMAINING OVER CWA. AS A RESULT SHOULD HAVE PLENTY OF CLOUDS AGAIN EARLY WITH BREAKS DEVELOPING DURING THE AFTERNOON. SFC MOISTURE REMAINS IN PLACE ACROSS THE CWA SO AS NEXT S/W APPROACHES LATE IN THE DAY MAY HAVE SOME LATE AFTERNOON SHRA/TS...MAINLY OVER THE NW. WILL THEREFORE KEEP CHC OF PCPN GOING IN MOST OF THE CWA DURING THE DAY AND ACROSS ALL THE CWA MONDAY NIGHT. SHOULD HAVE A FEW MORE BREAKS OF SUNSHINE ON TUESDAY THAN ON MONDAY SO TEMPS SHOULD BE SOME WHAT WARMER. SFC WINDS BECOMING MORE SOUTHERLY WITH HINTS OF LEE TROF BEGINNING TO REDEVELOP. 850 TEMPS INDICATING SOME COOLER AIR WILL STILL BE IN PLACE IN PARTS OF CWA DURING THE DAY. MOISTURE WAS SLIGHTLY LESS...EXCEPT IN THE WEST NEAR LEE TROF. WILL THEREFORE MENTION SLIGHT CHC HERE TUESDAY BUT LEAVE REMAINDER OF CWA PCPN FREE AT THIS TIME. FWC AFTERNOON TEMPS FOR MON AND TUES SEEMS REASONABLE GIVEN CLOUD COVER SO WILL NOT STRAY FAR. WILL GO A LITTLE WARMER FOR TONIGHTS LOW GIVEN MOISTURE POOLING BEHIND SFC BOUNDARY. EXTENDED DISCUSSION... LITTLE CHANGE FROM YESTERDAY WITH NORTHWEST FLOW BECOMING MORE ESTABLISHED THROUGH THE PERIOD. UPPER SHORT WAVES SHOULD SLIDE SOUTHEASTWARD THROUGH CWA EVERY 24-36 HOURS. CHANCES FOR PRECIP NEARLY EVERY DAY...WITH LOWER LEVEL FLOW BECOMING LESS AND LESS UPSLOPE AS FRIDAY THROUGH SUNDAY PERIODS PROGRESSES. THUS...WILL ONLY GO WITH SLIGHT CHANCE THEN AND BETTER CHANCES TUESDAY NIGHT THROUGH THURSDAY. HIGH TEMPERATURES LOOK TO VARY QUITE A BIT FROM SOUTHEAST TO WEST ACROSS CWA. LOW TEMPS RANGE SHOULD NOT BE NEARLY AS WIDE THROUGH THE PERIOD. COORD...GLD...ICT...PUB PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST DDC 066/083 064/088 065 623 GCK 065/083 064/087 065 843 EHA 067/085 064/089 062 733 LBL 067/083 064/088 063 623 HYS 065/082 062/087 064 643 P28 070/090 068/090 067 323 .DDC...FFA TONIGHT KSZ030-031-043>046-061>063-074-075-084-085-. FLASH FLOOD WATCH TONIGHT NORTHWEST OF A LINE FROM HUGOTON TO GARDEN CITY TO LA CROSSE. RB/BURKE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 47 min |
| Aug 2, 2:13 AM CDT | Flash Flood Warning | DDC | Ellis, Trego | 6 hr |
| Aug 2, 5:59 AM CDT | Flash Flood Warning | DDC | Gray, Meade | 3 hr |
| Aug 2, 8:12 AM CDT | Flash Flood Warning | DDC | Ellis, Trego | 6 hr |
| Aug 2, 8:58 AM CDT | Flash Flood Warning | DDC | Gray, Meade | 3 hr |
| Aug 2, 12:22 PM CDT | Flash Flood Warning | DDC | Gray, Meade | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.